Skip to content
Statins may be keeping me from walking
avatar
An_250039 posted:
I have been seeing doctors, chiropracter and physical therapy for muscle pains. Over the last 6 months have had days of not being able to walk. Am coming to the conclusion my problem is from the statins and niacin prescribed to me. Had tests done last week because I was in such pain, but Dr's don't agree because I stopped the statins the week before. Keep writing your experiences. They are helping me decide what to do.
Reply
 
avatar
bobby75703 responded:
Pain in the legs with difficulty walking is a common area for statin damage to manifest itself. I believe this is because we are so dependent on our leg muscles. This muscle group works hard, so the opportunity for problems tends to show up there.

While many people recover quickly after stopping statins, others can take weeks to months to regain their health. Sadly a few will have lifelong residual damage, but fortunately these people are in the minority.

Give it more time.

Its been over 10 years since Niaspan torched my muscles. I had severe difficulty walking. Today I can walk fine, but have residual pain and weakness which limits my physical activity.

I wish you the best.

.
 
avatar
bobby75703 replied to bobby75703's response:
Cholesterol itself is great for cell build building and repair.
 
avatar
suki65 responded:
hi i was put on statins in april 2011 been on 3 different ones had lots of bad side effects e.g tingling feet ,swelling knees and ankles ,headache,sore bones on elbows and knees ,struggling to get up stairs ,weeping ,feeling useless and now to cap it all my thighs have changed shape which i think is muscle wastage,
I saw my specialist and says its not statins ,so for 47 years i have not had any of these problems but now i feel like im 80 and never away from the docs .I now take policosanol with coq10 a tablet which is from USA off iherb and i have no side effects at the moment and it seems to be working .
My advise is do research on line i have check out these .you tube Statins Can Inhibit Muscle Repair by fatlsnotyourfault DR.Bryan P Walsh watch the whole clip ,see what you think ,and also check out Nutrition and healing by Dr Jonathan V Wright .all the best
 
avatar
bobby75703 replied to suki65's response:
Suki, You mentioned tingling feet. Cholesterol plays a vital role in health by maintenance of nerves. It is involved in the formation of the protective fatty layer which insulates our nerves.

I experienced severe tingling on a cholesterol lowering med ( niaspan).

Cholesterol helps maintain healthy nerves.


Featuring Experts

There are no Expert stories for this community right now

Helpful Tips

Lower Cholesterol by changing my chemical balance - eating habits
With a history of heart disease in my family (father), I was all to aware of the need to keep my numbers under control. A few years ago, I ... More
Was this Helpful?
32 of 33 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.